Motivated by questions arising in the study of the spectral theory of models of aperiodic order, we investigate sums of functions of semibounded closed subsets of the real line. We show that under suitable thickness assumptions on the sets and growth assumptions on the functions, the sums of such sets contain half-lines. We also give examples to show our criteria are sharp in suitable regimes.
"ON SUMS OF SEMIBOUNDED CANTOR SETS." Rocky Mountain J. Math. 53 (3) 737 - 754, June 2023. https://doi.org/10.1216/rmj.2023.53.737